Alert archive / Delaware / Areal Flood Advisories in 2012

Areal Flood Advisory 101, NWS Philadelphia/Mount Holly

July 31, 2012Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 31, 2012, 5:08 AM EDT for Sussex County, Delaware. It was in force for 81 min.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 5:08 AM EDT (09:08 UTC)
Expired
Jul 31, 2012, 6:29 AM EDT
In force
81 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Sussex County, DE

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
526 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WGUS81 KPHI 310908
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 AM EDT TUE JUL 31 2012

DEC005-311100-
/O.NEW.KPHI.FA.Y.0101.120731T0908Z-120731T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
508 AM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IN...
  SOUTHEASTERN SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 700 AM EDT

* AT 5 AM EDT...HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BEEN 
REPEATEDLY FORMING OVER THE SOUTHEAST CORNER OF DELAWARE...JUST EAST 
OF FRANKFORD AND SELBYVILLE....NEAR AND JUST SOUTH OF STATE ROUTE 
26. THE SHOWERS AND THUNDERSTORMS WERE DRIFTING SOUTH AND SHOULD 
WEAKEN OR MOVE SOUTH INTO MARYLAND BY 6AM. HOWEVER...RADAR INDICATES 
AS MUCH AS 2.3 INCHES OF RAIN MAY HAVE FALLEN EAST OF SELBYVILLE 
SINCE ABOUT 355 AM.     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON 
COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF ANY CREEKS AND STREAMS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3845 7507 3845 7523 3856 7523 3854 7508

$$


DRAG
2 follow-up statements
987 
WGUS81 KPHI 310949
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT TUE JUL 31 2012

DEC005-311100-
/O.CON.KPHI.FA.Y.0101.000000T0000Z-120731T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
549 AM EDT TUE JUL 31 2012

...THE FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 700 AM EDT FOR SOUTHEASTERN SUSSEX COUNTY...

AT 545 AM EDT...THE HEAVY SHOWERS AND THUNDERSTORMS HAVE AT LEAST
TEMPORARILY ENDED. THEY MAY REDEVELOP BY 630 AM. IT LOOKS AS THOUGH 
2.3 INCHES OF RAIN MAY HAVE OCCURRED AT BEARHOLE DITCH EAST OF 
SELBYVILLE WITH POOR DRAINAGE FLOODING THE RESULT. 

IF HEAVY SHOWERS DO NO REDEVELOP BY 630 AM...THIS ADVISORY WILL 
PROBABLY BE CANCELLED PRIOR TO ITS 7 AM EXPIRATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL PROBABLY CAUSED PONDING OF 
WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF ANY CREEKS 
AND STREAMS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3845 7508 3845 7523 3855 7522 3854 7508

$$


DRAG
544 
WGUS81 KPHI 311029
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 AM EDT TUE JUL 31 2012

DEC005-311038-
/O.CAN.KPHI.FA.Y.0101.000000T0000Z-120731T1100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
629 AM EDT TUE JUL 31 2012

...THE FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS HAS
BEEN CANCELLED FOR SOUTHEASTERN SUSSEX COUNTY...

THE HEAVY SHOWERS HAVE ENDED...AT LEAST FOR THE TIME BEING. ANY POOR 
DRAINAGE FLOODING WATER SHOULD BE RECEDING. 

LAT...LON 3845 7508 3845 7523 3855 7522 3854 7508

$$

DRAG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 31, 4:00 AM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 31, 4:00 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT TUE JUL 31 2012

.SYNOPSIS...
TWO WEAK LOW PRESSURE SYSTEMS WILL BE MOVING NORTHEAST ON A WARM
FRONT FROM THE NORTH CAROLINA COAST OUT TO THE EAST OF CAPE COD
BETWEEN TODAY AND THURSDAY WITH OUR FORECAST AREA IN A SOMEWHAT
UNSTABLE WARM AND HUMID AIRMASS. EVENTUALLY...WESTERN ATLANTIC HIGH
PRESSURE BECOMES MORE ASSERTIVE WITH ITS SOUTH TO SOUTHWESTERLY
FLOW OF EVEN WARMER TEMPERATURES AND HIGHER HUMIDITY FRIDAY INTO
MONDAY. A WEAK COLD FRONTAL PASSAGE IS POSSIBLE LATER MONDAY OR
TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PATTERN HAS NOT CHANGED MUCH SINCE YESTERDAY. HIGH PRESSURE
REMAINS TO THE EAST WHILE LOW PRESSURE IS BOTH ACROSS THE GREAT
LAKES AND ALSO THE TIDEWATER VA AREA. THE LOW TO THE SOUTH WILL MOVE
NORTH-NORTHEAST TODAY AND PASS OVER THE OUTER OFFSHORE OCEAN WATERS
TONIGHT. THIS LOW ALONG WITH AN UPPER TROUGH AND PLENTY OF LOW LEVEL
MOISTURE WILL LEAD TO ISOLATED TO SCATTERED SHOWERS/TSTMS LATE THIS
MORNING AND AFTERNOON. A FEW SHOWERS WILL ALSO BE ACROSS DE EARLY
THIS MORNING. THE SHOWERS/TSTMS WILL MOVE RATHER SLOW...SO SOME
DOWNPOURS ARE POSSIBLE LATER TODAY. HIGHS TODAY WILL BE IN THE LOW
TO MID 80S IN MOST AREAS WITH LIGHT E TO SE WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SHOWER/TSTM ACTIVITY FROM TODAY WILL DIMINISH EARLY TONIGHT. AREAS
OF LOW CLOUDS AND POSSIBLE FOG MAY DEVELOP OVERNIGHT. IT WILL REMAIN
MILD AND HUMID WITH LOWS IN THE LOW 60S NORTH...AND MID 60S TO LOW
70S ELSEWHERE. WINDS WILL BE LIGHT FROM THE SE OR S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500 MB: TROUGHING AXISED N-S ALONG THE APPALACHIANS WARMS - FLATTENS
FRIDAY AS RIDGING DEVELOPS IN THE NE USA AHEAD OF SHORT WAVES MOVING
EAST FROM THE NRN PLAINS SATURDAY TO THE THROUGH EASTERN GREAT
LAKES SUNDAY AND MONDAY.

TEMPS: ABOVE NORMAL THROUGHOUT...AVG'G 5 TO POSSIBLY 10 DEGS ABOVE
NORMAL FRI-MON AS ANOTHER HEAT WAVE DEVELOPS THURSDAY OR FRIDAY
AND POSSIBLY LASTS INTO AT LEAST EARLY NEXT WEEK..WITH ONLY
THUNDERSTORMS OR THEIR CLOUD DEBRIS INTERRUPTING THE SUCCESSION OF
90 PLUS DAYS.

HAZARDS: HEAT ADVY OR WARNING POTENTIAL FOR THE I95 URBAN CORRIDOR
SOMETIME BETWEEN SATURDAY AND MONDAY.

SVR: SMALL POTENTIAL PA/NJ WEDNESDAY...AGAIN FRIDAY IN THE POCONOS...
AND A LARGER POTENTIAL FOR AN AREA WIDE EVENT CENTERED ON MONDAY.
THIS LATTER RISK IS ASSOCIATED WITH A POSSIBLE COLD FRONT WHICH WILL
EFFECTIVELY BE A LOWER HUMIDITY BOUNDARY PUSHING SEWD IN RESPONSE
TO TROUGHING THE GREAT LAKES REGION.

THE DAILIES BELOW...

WEDNESDAY...PWAT 1.7 INCHES WITH TT 48-52. WEAK SHEAR...SLOW EWD
MOVING STEERING FLOW OF 1400J ML CAPE MIGHT PRODUCE A COUPLE OF SVR
WET MICROBURSTS IN THE AFTN AND EVENING IN E PA/NJ.  SMALL SWATHS FF
POTENTIAL WITH ISOLATED 2 INCH AMTS IN 1HR.

THURSDAY...PWAT LOWERS A BIT TO 1.4 TO 1.5 INCHES WITH ML CAPE 1500J
MAINLY SE 2/3RDS FA. TT NEAR 48. SLOW SE MVG HEAVY TSTMS W POSSIBLE
ISO SVR NJ DELMARVA? ONE QUESTION... IS THE MOISTURE ALOFT ENOUGH FOR
THE 1000-500MB THICKNESS. SEEMS TO BE LESS POTENTIAL FOR SVR THIS
DAY THAN ON WEDNESDAY BUT LOW TOP HEAVY RAIN PRODUCERS ARE POSSIBLE
IN I95 SEWD OF NJ THRU DE/E MD.

HEAT WAVE LIKELY TO BEGIN MOST OF I95 CORRIDOR WESTWARD EXCLUDING
THE POCONOS AND OF COURSE THE NEAREST COUPLE OF MILES ADJACENT
BODIES OF WATER.

FRIDAY...PWAT 1.3 INCHES BUT MAY INCREASE TO 1.5 LATE IN THE DAY.
LOWER PWAT MAY PERMIT GREATER SURFACE HEATING AND ML CAPE 1600J. TT
NW EDGE 48 TO 52 BUT KI DOWN.  POSSIBLE ISO STRONG EWD MOVING STORM
NW EDGE OF OUR FORECAST LATE IN THE DAY OR EVENING? LOOKS LIKE ARD 95F
FOR THE HIGH...GENERALLY 2 TO 4 DEGS BELOW THE RECORD.

SATURDAY...PWAT 1.6  WITH ML CAPE 1600J. MODEL DISAGREEMENT.
TT NEAR 48 AND STRONGER INSTAB AXIS MOVING EWD FOR LATE SVR?
LOOKS LIKE NEAR 95F.

SUNDAY...PWAT 1.6 WITH ML CAPE 1800J.  TT 47. MARGINAL SHEAR IN E PA
LATE FOR ORGANIZATION LATE DAY OR NIGHT. MOST TSTM ACTION MAY BE
DELMARVA AFTN AND THEN SHIFT INTO NRN PA AND NW NJ FOR EVENING-
NIGHTTIME HOURS. LOOKS LIKE NEAR 95F.

MONDAY...PWAT NEAR 2.0 WITH ML CAPE 2500J. TT 47 MARGINAL SHEAR
PROJECTED. SOLID INSTABILITY AXIS AHD OF COOL FRONT. ECMWF SEEMS
TO BE A LITTLE MORE ROBUST AND FASTER WITH THE COOL FRONT AND
BEGINNING OF SHOWERS AND TSTMS. CONSIDERABLE UNCERTAINTY ON
FRONTAL PLACEMENT THOUGH AM THINKING THE ECMWF IS TOO FAST AND
IF SO...MONDAY WOULD BE THE HOTTEST DAY INCLUDING HEAT INDEX.
FOR NOW...NOT HIGHLIGHTING 95F AND NEAR 105 HI BUT ITS A
LOW PROBABILITY.

TUESDAY-WEDNESDAY...BEYOND OUR FCST PERIOD...BUT...HEATWAVE IF NOT
INTERRUPTED BY SHOWERS AND STORMS SUNDAY/MONDAY WOULD POSSIBLY
CONTINUE BOTH THESE DAYS.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

LOW CLOUDS WILL BE ACROSS THE AREA EARLY TODAY WITH A FEW SHOWERS
REMAINING MOSTLY S OR SE OF THE TAF SITES. A FEW LIGHT SHOWERS MAY
AFFECT KACY LATER SO A FEW AMDS MAY OCCUR. ONCE THE LOWER CLOUDS
MOVE AWAY LATER THIS MORNING...VFR CONDITIONS WITH A MOSTLY BKN DECK
WILL BE ACROSS THE AREA. SCATTERED SHOWERS/ISOLATED TSTMS WILL
DEVELOP LATER THIS AFTERNOON. LOW CONFID IN TIMING PLACEMENT...SO
JUST OMITTED FROM TAFS ATTM. WINDS MOSTLY LIGHT E OR SE.
TONIGHT...MOSTLY VFR EARLY...THEN MORE LOW CLOUDS AND SOME LIGHT FOG
POSSIBLE AFTER MIDNIGHT. WINDS REMAINING LIGHT MOSTLY FROM THE
SOUTH.

OUTLOOK...

WEDNESDAY AND WEDNESDAY NIGHT...PRIMARILY VFR, EXCEPT LOCALLY IFR
IN SCATTERED HEAVY SHOWERS AND STRONG THUNDERSTORMS. ALSO LOCALLY
MVFR IN FOG LATE WED NIGHT. S-SW G UNDER 15 KT EXCEPT VICINITY ANY
TSTMS.

THURSDAY THROUGH FRIDAY NIGHT...VFR, ISOLATED MVFR CONDITIONS IN
EARLY MORNING FOG AND MORE ISOLATED (VS WEDNESDAY) SHOWERS AND
THUNDERSTORMS.  WIND MOSTLY S-SW ON THURSDAY W GUSTS AOB 10 KTS
PREVAILING SW G UNDER 20 KT FRI...EXCEPT VICINITY ANY TSTMS.

SATURDAY...PRIMARILY VFR. CHANCE AFTN/EVENING TSTM. PREVAILING S
GUSTS UNDER 15 KT EXCEPT VICINITY ANY TSTMS.

&&

.MARINE...
NOT MUCH HAS CHANGED ON THE WATERS. HIGH PRESSURE WELL OFFSHORE AND
LOW PRESSURE BOTH TO THE WEST OVER THE GREAT LAKES AND ALSO TO THE
SOUTH NEAR THE TIDEWATER AREA. THE LOW TO THE SOUTH WILL MOVE
NORTH-NORTHEAST LATER TODAY. WINDS ON THE OCEAN WILL REMAIN MOSTLY
ONSHORE TODAY AND THEN BECOME MOSTLY SERLY TONIGHT. SEAS ON THE OCEAN
AND 2-3 FT SWELL...SO SCA CONDITIONS EXPECTED TODAY OR TONIGHT.
WEATHER...FAIR THIS MORNING THEN SCATTERED SHOWERS AND A FEW TSTMS.
LOCALLY HIGHER WINDS AND SEAS IN TSTMS.

OUTLOOK...
WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH THE OUTLOOK PERIOD OF WED-SAT. FLOW IS MOSTLY SLY
THROUGH THE PERIOD UNDER 20KT.

&&

.TIDES/COASTAL FLOODING...
MARGINAL MINOR CF OCCURRED THIS PAST EVENING ALONG THE OCEAN
FRONTS.

LEWES DE 6.03 AT 1912 WITH A PLUS.75 DEPARTURE  FS 6.0
CAPE MAY 6.98 AT 1912 WITH A PLUS.90 DEPARTURE  FS 6.7
ATLANTIC CITY 6.04 AT 1818 WITH A PLUS .74 DEPARTURE   FS 6.0

SANDY HOOK...REEDY PT AND PHL JUST BELOW FS.

GFS ET-SURGE GUIDANCE, AND CURRENT POSITIVE 0.5 TO .7 FT TIDAL
DEPARTURES INDICATE THE ATLC OCEAN FRONTS OF NJ/DE WILL PROBABLY
SEE MARGINAL "MINOR" TIDAL INUNDATION FLOODING WITHIN 1/2 HR OF
THE NEXT TWO EVENING HIGH TIDES AS WE APPROACH FULL MOON WITH
ASTRO TIDES INCREASING .1 FT HIGHER EACH OF THE NEXT TWO EVENINGS.

AN ADVISORY OR STATEMENT WILL PROBABLY BE ISSUED MIDDAY TODAY PENDING
CONFIRMATION OF DEPARTURES HOLDING FIRM AT CURRENT VALUES.

&&

.RIP CURRENTS...
MODERATE RISK TODAY WITH A CONTINUED 2-3 FT SWELL AND HIGHER THAN
NORMAL ASTRONOMICAL TIDES ASSOCIATED WITH THE UPCOMING FULL MOON.

&&

.CLIMATE...
TOP FIVE WARMEST JULYS ON RECORD IN PARTS OF OUR AREA.

IN TERMS OF 90 DEGREE DAYS FOR THE MONTH OF JULY.

AT PHILADELPHIA 21 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
HIGHER OCCURRED THROUGH THE 29TH. THIS TIES THE RECORD FOR
THE MOST NUMBER OF 90 DEGREES DAYS ALL TIME WITH 1952, 1988, 1995
AND 2011.

AT ALLENTOWN 15 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR HIGHER
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1983, 2010 AND
2011. GREATEST IS 20 DAYS IN 1999, 1966 AND 1955.

AT WILMINGTON 17 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1952. GREATEST
IS 22 DAYS IN 1894.

AT ATLANTIC CITY 14 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
MORE OCCURRED THROUGH THE 29TH. THIS IS FIFTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 2010. GREATEST IS
21 DAYS IN 1983.

AT READING 19 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SECOND ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY. GREATEST IS 20 DAYS
SET IN 2011, 2010, 1999 AND 1955.

IN TERMS OF WARMEST AVERAGE TEMPERATURE RECORDED FOR THE MONTH OF
JULY.

AT PHILADELPHIA THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH
WAS 81.9. WE ARE PROJECTING 81.7 FOR THE MONTH. THIS IS THE THE
THIRD WARMEST JULY ON RECORD BEHIND 2011 82.4 AND 1994 82.1 AND
EQUALING THE 81.7 IN 2010.

AT WILMINGTON THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH WAS
80.5. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2011 AND 1955.

AT ATLANTIC CITY THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH
WAS 78.8. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2010 AND
2011.

AT ALLENTOWN THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH WAS
77.6 AND IS THE SEVENTH WARMEST JULY ON RECORD.

DATA SINCE 6/28 THROUGH 7/29...32 DAYS.

RDG ONLY 2 DAYS BELOW NORMAL
PHL/ABE/GED ONLY 3 DAYS BELOW NORMAL
TTN 4 DAYS BELOW NORMAL
MPO 5 DAYS BELOW NORMAL
ILG 6 DAYS BELOW NORMAL
ACY 9 DAYS BELOW NORMAL

90 OR HIGHER FOR THE SEASON

                SO FAR   TOTAL
       NORMAL   THIS YR  LAST YR    POR

ABE    17       24        21        1922
ACY             22        31
GED             29        40
ILG             27        27

PHL    21       30        33        1874

RDG             30        30
TTN             25        26
MPO             3         4

THE NORMAL AND PERIOD OF RECORD /POR/ IS LISTED FOR ONLY TWO CLIMATE
SITES WHERE THE DATASET IS EASILY AVAILABLE AND COMPLETE.

WITH RESPECT TO OCCURRENCES OF 95 OR GREATER PHL CLIMATOLOGICALLY
AVG'S 4/YR SO FAR THIS YR 12 LAST YRS TOTAL 11.

STATISTICALLY FOR PHL AS EVALUATED BY MARK DELISI...THE NUMBER OF 95
OR WARMER DAYS THIS YEAR IS UNUSUAL.

FOR OUR FORECAST AREA...
PCPN FOR THE MONTH SO FAR NOW GENERALLY WITHIN 75 PCT OF NORMAL.
TEMP FOR THE MONTH SO FAR NOW GENERALLY 2.5 TO 5F ABOVE NORMAL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG 4A
NEAR TERM...O'HARA 4A
SHORT TERM...O'HARA 4A
LONG TERM...DRAG 4A
AVIATION...DRAG/O'HARA 4A
MARINE...DRAG/O'HARA 4A
TIDES/COASTAL FLOODING...4A
RIP CURRENTS...4A
CLIMATE...4A
Hazardous weather outlook, Jul 31, 4:53 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 AM EDT TUE JUL 31 2012

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-010900-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
453 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CLUSTERS OF THUNDERSTORMS MAY BE STRONG WEDNESDAY AFTERNOON AND
EVENING AND AGAIN NEXT SUNDAY OR MONDAY...PRODUCING GUSTY WINDS
AND HEAVY POOR DRAINAGE FLOODING DOWNPOURS. EASTERN PENNSYLVANIA...
NORTHEAST MARYLAND AND INTERIOR NEW JERSEY APPEAR TO BE THE MOST
FAVORED REGION FOR STRONG THUNDERSTORMS ON WEDNESDAY.

THERE IS A SMALL CHANCE THAT HEAT ADVISORY WILL BE NEEDED FOR A
PORTION OF THIS AREA SOMETIME BETWEEN SATURDAY AFTERNOON AND
MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-010900-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
453 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS THROUGH TONIGHT.
POCKETS OF MINOR TIDAL FLOODING POSSIBLE THIS EVENING ALONG THE
OCEAN FRONT, DELAWARE BAY AND RARITAN BAY.

HEAVY SLOW MOVING SHOWERS AND THUNDERSTORMS THIS MORNING IN
SOUTHERN DELAWARE MAY PRODUCE POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

POCKETS OF MINOR TIDAL FLOODING POSSIBLE AGAIN WEDNESDAY EVENING
ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. THERE COULD
ALSO BE SOME STRONG THUNDERSTORMS ON WEDNESDAY AND THURSDAY...THEN
AGAIN SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-010900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
453 AM EDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED OR SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AND THURSDAY AND THEN AGAIN EITHER LATE SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 31, 4:37 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 AM EDT TUE JUL 31 2012

DEZ003-004-310930-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
437 AM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS WILL AFFECT THE SOUTHEAST PORTION OF SUSSEX
COUNTY DELAWARE...

AT 432 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST
OF GEORGETOWN TO 16 MILES SOUTHEAST OF GEORGETOWN...MOVING SOUTH AT 5
MPH. THE THUNDERSTORMS WILL BE NEAR SELBYVILLE AROUND 515 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

RADAR INDICATES THAT AS MUCH AS 1.5 INCHES OF RAIN MAY HAVE FALLEN
SINCE 3 AM IN THE AREA JUST EAST OF FRANKFORD AND DAGSBORO.

LAT...LON 3845 7529 3846 7530 3863 7531 3856 7508
      3852 7507 3846 7507 3845 7508

FORECASTER: DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:37 AM EDTSpecial Weather StatementPHISussex53 min
Jul 31, 11:08 AM EDTCoastal Flood AdvisoryPHIKent, New Castle, Sussex13 hr

Nearby

Areal Flood Advisories in Delaware, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.